Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 2:16 PM CST for Anderson County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 2:16 PM CST (20:16 UTC)
- Expired
- Mar 10, 2000, 3:00 PM CST
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 182 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 2:45 PM CST | Hail 0.75 | Palestine, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 102017 SVRFTW TXC001-102100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 216 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 300 PM CST * AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS FROM NEAR PALESTINE...TO 5 MILES WEST OF ELKHART. THE STORMS WERE MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE PALESTINE AND ELKHART IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3176 9571 3157 9569 3164 9533 3180 9539
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:20 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 10, 10:20 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1020 AM CST FRI MAR 10 2000 WATER VAPOR IMAGES SHOWED A STRONG UPPER LEVEL SHORTWAVE TRACKING ACROSS N CNTRL TX AT THIS TIME. ELEVATED CONVECTION BLOSSOMED NORTH OF THE STATIONARY FRONT LOCATED NEAR A TEXARKANA TO HILLSBORO TO BROWNWOOD LINE...WHERE MODERATE MID-LEVEL INSTABILITY EXISTED. UPDATED ZONE PACKAGE TO RAISE FIRST PERIOD POPS. WITH ALL THE RAIN SCOOLED AIR...IT WILL BE DIFFICULT TO REACH PREVIOUSLY EXPECTED HIGH TEMPERATURES TODAY. .FTW...NONE. 64
In the hours before
Special weather statement, Mar 10, 9:25 AM CST, 4 hours 51 minutes before
ZCZC FTWWRKSPS 000 TTAA00 KFWD DDHHMM TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 925 AM CST FRI MAR 10 2000 SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS...MAINLY NORTH OF A LINE FROM LAMPASAS...TO CANTON. LARGE HAIL IS THE PRIMARY THREAT WITH THESE THUNDERSTORMS. HEAVY RAINFALL IS ALSO POSSIBLE. THE STORMS WERE OCCURRING NORTH OF NEARLY STATIONARY FRONT ACROSS NORTH TEXAS. FOR THIS AFTERNOON AND EARLY EVENING...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ...ACROSS AREAS ALONG AND SOUTH OF A LINE FROM LAMPASAS...TO HILLSBORO...TO SULPHUR SPRINGS. THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF NORTH TEXAS. THIS AFTERNOON...A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH NORTH TEXAS FROM THE TEXAS PANHANDLE. MEANWHILE THE STATIONARY FRONT WILL MOVE SOUTHEAST AS A COLD FRONT. FORECAST VERTICAL WIND AND INSTABILITY PROFILES SUGGEST THAT LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT IS ENHANCED IN THE MODERATE RISK AREA...WHERE INSTABILITY WILL BE MAXIMIZED. SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD MONITOR THE LATEST WEATHER CONDITION. ACTIVATION WILL BE POSSIBLE THROUGH THE DAY. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 83
Local storm report, Mar 10, 12:02 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0805 AM SOUTH BEND TX 0.88 INCH HAIL
03/10/00 YOUNG NICKEL SIZE HAIL
REPORTED BY FIRE
DEPARTMENT.
0829 AM 5 NNE RISING STAR TX 0.75 INCH HAIL
03/10/00 EASTLAND DIME SIZE HAIL REPORTED
BY COOP. OBSERVER.
0956 AM 5 NNW TOLAR TX 1.00 INCH HAIL
03/10/00 HOOD QUARTER SIZE HAIL
REPORTED BY SHERIFF'S
OFFICE.
1010 AM KELLER TX 0.75 INCH HAIL
03/10/00 TARRANT DIME SIZE HAIL REPORTED
BY SPOTTER.
1030 AM CLEBURNE TX 0.75 INCH HAIL
03/10/00 JOHNSON DIME SIZE HAIL REPORTED
BY POLICE DEPARTMENT.
1045 AM IRVING TX WIND DAMAGE
03/10/00 DALLAS NUMEROUS REPORTS OF
WIND DAMAGE BETWEEN HWY
F 161 AND 114. ROOF OFF OF
APARTMENT BUILDING AND
DAMAGE TO AUTO PARTS
STORE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:24 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| Mar 10, 4:43 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 47 min |
| Mar 10, 4:53 AM CST | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Mar 10, 5:56 AM CST | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Mar 10, 7:39 AM CST | Severe Thunderstorm Warning | FWD | Young | 36 min |
| Mar 10, 8:01 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 44 min |
| Mar 10, 9:00 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 45 min |
| Mar 10, 9:50 AM CST | Severe Thunderstorm Warning | FWD | Hood | 25 min |
| Mar 10, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 60 min |
| Mar 10, 10:18 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 42 min |
| Mar 10, 11:05 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 40 min |
| Mar 10, 12:36 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 39 min |
| Mar 10, 1:12 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Mar 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 10, 3:53 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 47 min |
| Mar 10, 4:05 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 65 min |
| Mar 10, 4:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Mar 10, 5:07 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Mar 10, 5:13 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 47 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 62 min |
| Mar 10, 5:58 PM CST | Severe Thunderstorm Warning | FWD | Falls | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.